Alert archive / New York / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 53, NWS Burlington, VT

June 9, 2011St. Lawrence County, New York

NWS Burlington, VT issued this severe thunderstorm warning at Jun 9, 2011, 4:41 PM EDT for St. Lawrence County, New York. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 9, 2011, 4:41 PM EDT (20:41 UTC)
Expired
Jun 9, 2011, 5:45 PM EDT
In force
64 min
Issued by
NWS Burlington, VT
Area
Storm-based polygon

County St. Lawrence County, NY

The radar

The Ft Drum radar (KTYX), 63 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 8.7 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2011-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 588 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2011-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 160 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
588 J/kg
Mixed-layer CIN
-266 J/kg
Mixed-layer LCL
1124 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
160 m²/s²
0-3 km storm-relative helicity
157 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

245 
WUUS51 KBTV 092041
SVRBTV
NYC089-092145-
/O.NEW.KBTV.SV.W.0053.110609T2041Z-110609T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
441 PM EDT THU JUN 9 2011

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN ST. LAWRENCE COUNTY IN NORTHERN NEW YORK...

* UNTIL 545 PM EDT.

* AT 439 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH. THE STORM WAS NEAR ROSSIE...MOVING SOUTHEAST AT 35 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
  GOUVERNEUR...FOWLER...SOUTH EDWARDS...FINE...WANAKENA...

THIS SEVERE THUNDERSTORM IS ALSO PRODUCING DEADLY CLOUD TO GROUND
LIGHTNING.

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES. WINDS
MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. LARGE HAIL
MAY CAUSE INJURY AND DAMAGE PROPERTY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM THURSDAY
EVENING FOR NORTHERN NEW YORK AND VERMONT.

&&

LAT...LON 4443 7561 4408 7469 4404 7506 4432 7570
TIME...MOT...LOC 2042Z 301DEG 32KT 4431 7556

$$

LAHIFF
5 follow-up statements
960 
WWUS51 KBTV 092100
SVSBTV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
500 PM EDT THU JUN 9 2011

NYC089-092145-
/O.CON.KBTV.SV.W.0053.000000T0000Z-110609T2145Z/
ST. LAWRENCE NY-
500 PM EDT THU JUN 9 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR SOUTH CENTRAL ST. LAWRENCE COUNTY...

AT 456 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THE STORM WAS NEAR BALMAT...MOVING SOUTHEAST AT 35 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
  SOUTH EDWARDS...OSWEGATCHIE...STAR LAKE...WANAKENA...

THIS SEVERE THUNDERSTORM IS ALSO PRODUCING DEADLY CLOUD TO GROUND
LIGHTNING.

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES. WINDS
MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. LARGE HAIL
MAY CAUSE INJURY AND DAMAGE PROPERTY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM THURSDAY
EVENING FOR NORTHERN NEW YORK AND VERMONT.

&&

LAT...LON 4433 7549 4435 7538 4408 7469 4404 7506
      4427 7559
TIME...MOT...LOC 2100Z 301DEG 32KT 4422 7538

$$

NEILES
545 
WWUS51 KBTV 092116
SVSBTV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
516 PM EDT THU JUN 9 2011

NYC089-092145-
/O.CON.KBTV.SV.W.0053.000000T0000Z-110609T2145Z/
ST. LAWRENCE NY-
516 PM EDT THU JUN 9 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR SOUTH CENTRAL ST. LAWRENCE COUNTY...

AT 514 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THE STORM WAS NEAR HARRISVILLE...MOVING SOUTHEAST AT 35 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
  STAR LAKE...WANAKENA...

THIS SEVERE THUNDERSTORM IS ALSO PRODUCING DEADLY CLOUD TO GROUND
LIGHTNING.

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES. WINDS
MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. LARGE HAIL
MAY CAUSE INJURY AND DAMAGE PROPERTY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM THURSDAY
EVENING FOR NORTHERN NEW YORK AND VERMONT.

&&

LAT...LON 4429 7535 4431 7527 4408 7469 4404 7506
      4418 7537
TIME...MOT...LOC 2117Z 301DEG 32KT 4413 7521

$$

NEILES
498 
WWUS51 KBTV 092129
SVSBTV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
529 PM EDT THU JUN 9 2011

NYC089-092145-
/O.CON.KBTV.SV.W.0053.000000T0000Z-110609T2145Z/
ST. LAWRENCE NY-
529 PM EDT THU JUN 9 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR SOUTH CENTRAL ST. LAWRENCE COUNTY...

AT 528 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THE STORM WAS NEAR STAR LAKE...MOVING SOUTHEAST AT 35 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
  WANAKENA...

THIS SEVERE THUNDERSTORM IS ALSO PRODUCING DEADLY CLOUD TO GROUND
LIGHTNING.

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES. WINDS
MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. LARGE HAIL
MAY CAUSE INJURY AND DAMAGE PROPERTY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM THURSDAY
EVENING FOR NORTHERN NEW YORK AND VERMONT.

&&

LAT...LON 4420 7516 4425 7511 4408 7469 4404 7506
      4412 7525
TIME...MOT...LOC 2130Z 301DEG 32KT 4406 7508

$$

NEILES
691 
WWUS51 KBTV 092140
SVSBTV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
540 PM EDT THU JUN 9 2011

NYC089-092145-
/O.CON.KBTV.SV.W.0053.000000T0000Z-110609T2145Z/
ST. LAWRENCE NY-
540 PM EDT THU JUN 9 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR SOUTH CENTRAL ST. LAWRENCE COUNTY...

AT 537 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THE STORM WAS NEAR WANAKENA...MOVING SOUTHEAST AT 35 MPH.

THIS SEVERE THUNDERSTORM IS ALSO PRODUCING DEADLY CLOUD TO GROUND
LIGHTNING.

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES. WINDS
MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. LARGE HAIL
MAY CAUSE INJURY AND DAMAGE PROPERTY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM THURSDAY
EVENING FOR NORTHERN NEW YORK AND VERMONT.

&&

LAT...LON 4422 7503 4408 7469 4404 7506 4410 7520
TIME...MOT...LOC 2140Z 301DEG 32KT 4406 7486

$$

NEILES
574 
WWUS51 KBTV 092149
SVSBTV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
549 PM EDT THU JUN 9 2011

NYC089-092159-
/O.EXP.KBTV.SV.W.0053.000000T0000Z-110609T2145Z/
ST. LAWRENCE NY-
549 PM EDT THU JUN 9 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL ST. LAWRENCE
COUNTY HAS EXPIRED...

THE SEVERE THUNDERSTORM HAS MOVED OUT OF THE AREA. THEREFORE THE
NATIONAL WEATHER SERVICE HAS ALLOWED THE SEVERE THUNDERSTORM WARNING
TO EXPIRE.

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
THURSDAY EVENING FOR NORTHERN NEW YORK AND VERMONT.

LAT...LON 4422 7503 4408 7469 4404 7506 4410 7520
TIME...MOT...LOC 2140Z 301DEG 32KT 4406 7486

$$

NEILES

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 3:45 PM EDT, 56 minutes earlier.

Area forecast discussion, Jun 9, 3:45 PM EDT, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
345 PM EDT THU JUN 9 2011

.SYNOPSIS...
SHOWERS AND THUNDERSTORMS WILL COME TO AN END TONIGHT AS A SHARP
COLD FRONT PUSHES SOUTH OF THE AREA. COOLER AND DRIER WEATHER IS
ANTICIPATED FOR FRIDAY AS HIGH PRESSURE BUILDS INTO THE NORTH
COUNTRY. SHOWERY WEATHER RETURNS OVER THE WEEKEND AS LOW PRESSURE
MOVES EAST FROM THE GREAT LAKES.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
AS OF 341 PM EDT THURSDAY...SEVERE THUNDERSTORM WATCH FOR VERMONT
AND MUCH OF NORTHERN NEW YORK UNTIL 8 PM.

LINE OF STRONG/SEVERE THUNDERSTORMS MAKING ITS WAY ACROSS
SOUTH-CENTRAL AND EASTERN VERMONT AT THIS TIME. WINDS HAVE SHIFTED
INTO THE WEST BEHIND THIS LINE...SIGNALING PASSAGE OF SURFACE
TROUGH. SECONDARY FRONT/TROUGH JUST WEST OF SAINT LAWRENCE VALLEY
WILL BE MAKING ITS WAY ACROSS THE FORECAST AREA THROUGH THIS
EVENING. WINDS SHIFT INTO THE NORTHWEST WITH THE PASSAGE OF THIS
FEATURE...SIGNALING THE ARRIVAL OF DRIER AIR. THEREFORE THREAT OF
SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO THIS EVENING ACROSS
THE ENTIRE REGION...ALTHOUGH THE THREAT OF SEVERE ACTIVITY WILL BE
MORE CONFINED TO VERMONT...ESPECIALLY SOUTHERN/EASTERN SECTIONS
WHERE INSTABILITY REMAINS THE GREATEST. NORTHERLY BREEZES AND
LOWERING DEWPOINTS OVERNIGHT SHOULD PREVENT WIDESPREAD FOG
DEVELOPMENT...BUT A FEW OF THE DEEPER VALLEYS WHERE WINDS WILL
DECOUPLE MAY SEE SOME PATCHY FOG. LOW TEMPS EXPECTED TO RANGE FROM
THE UPPER 40S TO THE MID 50S ACROSS MOST OF THE AREA.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH SATURDAY NIGHT/...
AS OF 341 PM EDT THURSDAY...HIGH PRESSURE BUILDS INTO THE AREA
FRIDAY WITH PLENTIFUL SUNSHINE...NOTICEABLY COOLER TEMPERATURES
AND LOWER HUMIDITY. TEMPERATURES WILL BE NEAR OR A BIT BELOW
NORMAL. PROGGED 850 MB TEMPS OF 7-9C SUPPORT HIGHS IN THE UPPER
60S TO MID 70S. HIGH SLIDES EAST OF THE AREA FRIDAY NIGHT...WITH
CLEAR SKIES GIVING WAY TO INCREASING CLOUDS...AND A CHANCE OF
SHOWERS LATE OVER SOUTHERN/WESTERN PORTIONS OF THE FORECAST AREA.
TEMPS ON THE COOL SIDE...WITH LOWS RANGING FROM THE MID 40S TO THE
MID 50S.

HIGH PRESSURE MOVES OFF THE NEW ENGLAND COAST EARLY SATURDAY.
SURFACE WARM FRONT AND ASSOCIATED MOISTURE AND LIFT WILL THEN BEGIN
TO IMPACT FORECAST AREA BY MIDDAY SATURDAY. EXPECT RAIN TO
OVERSPREAD THE AREA DURING THE DAY AND CONTINUE INTO SATURDAY
NIGHT. HAVE CONTINUED WITH LIKELY POPS FOR MOST OF THE AREA. SOME
ELEVATED CONVECTION POSSIBLE SATURDAY NIGHT...SO HAVE LEFT IN CHANCE
OF THUNDER. WITH CLOUDS AND PCPN...TEMPS ON SATURDAY WILL BE ON THE
COOL SIDE...WITH HIGHS MAINLY IN THE 60S.

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
AS OF 341 PM EDT THURSDAY...FOR SUNDAY INTO MON NGT...SFC LOW MVS
THRU THE REGION FOLLOWED BY ITS UPPER CIRCULATION. THE SFC
COMPONENT WILL PUSH OFFSHORE BY SUN NGT...W/ THE UPPER TROUGH
PIVOTING THRU THE NORTHEAST ON MONDAY...CLRING THE REGION BY MON
NGT AS HIGH PRESSURE BUILDS IN FROM THE WEST. TUESDAY INTO EARLY
WEDNESDAY THE REGION UNDER SFC HIGH PRESSURE WHICH MVS SE OFF THE
MID-ATLANTIC COAST. MDLS DO BRING NEXT SYSTEM INTO THE AREA LATE
WED INTO THURSDAY FOR ANOTHER ROUND OF RAIN. CWA EARLY ON W/ THIS
EVENT WILL BE AFFECTED BY WK WARM FRNT THAT LIFTS TO THE CANADIAN
BORDER BY WED NGT. RAIN EXPECTED ATTM ALL DAY THURSDAY AS SFC LOW
MVS EAST ALONG BOUNDARY WHICH TAKES THRU THE NEW ENGLAND REGION.
HAVE GONE A COUPLE/SEVERAL DEGREES BLW GUIDANCE DURING PRECIP
EVENT/S...AS LINGERING CLDS WILL IMPEDE DAYTIME HEATING.

&&

.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
THROUGH 18Z FRIDAY...MAINLY VFR COND EXPECTED WITH FROPA OCCURRING
THIS AFTNOON W/ CEILINGS BKN040 AND HIR. MOST SITES WILL SEE CB
ACTIVITY...WITH MPV/RUT SEEING BEST CHANCES FOR BRIEF MVFR/IFR
COND THRU 20Z WITH TSRA BRINGING VSBY DOWN TO 3SM OR LESS. BY 00Z
FRI...ANY REMAINING SOUTHERLY WINDS WILL SHIFT TO WNW
5-10KTS...BECM LGT/VAR IN SPOTS AFT MIDNGT TNGT. FG(1-3SM)/LOW
CEILINGS(BKN010-015) FOR MPV/SLK BETWEEN 06Z-12Z. AFT 12Z...ALL
SITES VFR...NNE WINDS 5-10KTS.

OUTLOOK 18Z FRIDAY THROUGH MONDAY...
18Z FRI-18Z SAT...MAINLY VFR UNDER HIGH PRESSURE. SOME VALLEY FOG
WITH IFR CONDITIONS POSSIBLE AT SLK/MPV ON SATURDAY MORNING.

18Z SAT-00Z TUE...WARM FRONT WILL APPROACH FROM THE SOUTH AND BRING
SHOWERS WITH OCCASIONAL MVFR CONDITIONS.

&&

.MARINE...
AS OF 340 PM EDT THURSDAY...A LAKE THUNDERSTORM ADVISORY REMAINS IN
EFFECT FOR THIS AFTERNOON AND EVENING FOR LAKE CHAMPLAIN. WHILE
THE GREATEST THREAT OF THUNDERSTORMS HAS PASSED...ADDITIONAL
SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE THROUGH THE
EVENING. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM.
WINDS WILL SHIFT TO THE NORTH THIS EVENING AND TONIGHT WITH THE
PASSAGE OF A COLD FRONT.

THE LEVEL OF LAKE CHAMPLAIN HAS FALLEN STEADILY OVER THE PAST WEEK
ALONG WITH SLOWLY IMPROVING CONDITIONS. THE LATEST LEVEL AT THE
ROUSES POINT GAGE AS OF 340 PM WAS 101.19 FEET. THE RAINFALL OF
YESTERDAY AND TODAY COUPLED WITH ADDITIONAL RAINFALL EXPECTED THIS
WEEKEND WILL LIKELY KEEP THE LEVEL GENERALLY STEADY FOR THE NEXT
FEW DAYS AT OR SLIGHTLY ABOVE 101 FEET. WINDS WILL BE FROM THE
NORTH THROUGH FRIDAY NIGHT WHILE TURNING ABRUPTLY TO THE SOUTHEAST
AND INTENSIFYING ON SATURDAY.

FOR BOATERS MANY HAZARDS STILL EXIST. BREAKWATER AND OTHER ROCKS
OR OBSTRUCTIONS TO NAVIGATION MAY BE OBSCURED BY THE HIGH WATER
LEVELS ON THE LAKE. IN ADDITION... PLENTY OF DEBRIS REMAIN IN THE
LAKE...ESPECIALLY NEAR RIVER MOUTHS. DUE TO THESE FACTORS...
RECREATIONAL BOATING IS DISCOURAGED AT THIS TIME.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...NONE.
NY...NONE.

&&

SYNOPSIS...RJS
NEAR TERM...RJS
SHORT TERM...RJS
LONG TERM...JN
AVIATION...WGH/JN
MARINE...
Hazardous weather outlook, Jun 9, 12:13 PM EDT, 4 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
1213 PM EDT THU JUN 9 2011

NYZ028-031-034-035-VTZ001>012-016>019-101615-
EASTERN CLINTON-WESTERN CLINTON-WESTERN ESSEX-EASTERN ESSEX-
GRAND ISLE-WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-
LAMOILLE-CALEDONIA-WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-
WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-
EASTERN RUTLAND-
1213 PM EDT THU JUN 9 2011

...SEVERE THUNDERSTORM WATCH 450 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN
VERMONT.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NYZ026-027-029-030-087-101615-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHEASTERN ST. LAWRENCE-
SOUTHERN FRANKLIN-SOUTHWESTERN ST. LAWRENCE-
1213 PM EDT THU JUN 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

STRONG THUNDERSTORMS ARE POSSIBLE EARLY THIS AFTERNOON WITH GUSTY
WINDS AND HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Jun 9, 3:23 PM EDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
323 PM EDT THU JUN 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     HAIL             5 ENE WEST BOLTON       44.47N  72.81W
06/09/2011  E0.88 INCH       LAMOILLE           VT   PUBLIC

            NICKEL SIZE HAIL

&&

EVENT NUMBER BTV1100307

NEILES
Local storm report, Jun 9, 3:55 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
355 PM EDT THU JUN 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     TSTM WND DMG     THETFORD CENTER         43.83N  72.25W
06/09/2011                   ORANGE             VT   LAW ENFORCEMENT

            NUMEROUS TREES DOWN IN THETFORD

&&

EVENT NUMBER BTV1100308

MUCCILLI
Local storm report, Jun 9, 3:56 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
356 PM EDT THU JUN 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     TSTM WND DMG     FAIRLEE                 43.91N  72.14W
06/09/2011                   ORANGE             VT   LAW ENFORCEMENT

            NUMEROUS TREES DOWN

&&

EVENT NUMBER BTV1100309

MUCCILLI
Local storm report, Jun 9, 3:57 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
357 PM EDT THU JUN 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     TSTM WND DMG     STRAFFORD               43.87N  72.38W
06/09/2011                   ORANGE             VT   LAW ENFORCEMENT

            MULTIPLE REPORTS OF TREES DOWN BLOCKING ROADS

&&

EVENT NUMBER BTV1100310

MUCCILLI
Local storm report, Jun 9, 3:58 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BURLINGTON VT
358 PM EDT THU JUN 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0823 AM     HAIL             TICONDEROGA             43.85N  73.42W
06/09/2011  E1.00 INCH       ESSEX              NY   PUBLIC

0842 AM     HAIL             2 NNE EAST BROWNINGTON  44.83N  72.06W
06/09/2011  E0.50 INCH       ORLEANS            VT   TRAINED SPOTTER

            HALF INCH HAIL

0903 AM     HAIL             RUTLAND                 43.61N  72.98W
06/09/2011  E0.75 INCH       RUTLAND            VT   PUBLIC

            PENNY-SIZED HAIL

0907 AM     HAIL             KILLINGTON              43.67N  72.78W
06/09/2011  E0.75 INCH       RUTLAND            VT   PUBLIC

            DIME-SIZED HAIL

0907 AM     HAIL             3 SSW KILLINGTON        43.63N  72.79W
06/09/2011  E1.00 INCH       RUTLAND            VT   PUBLIC

            TREE LIMBS DOWN AS WELL.

0907 AM     HAIL             2 SSW KILLINGTON        43.64N  72.79W
06/09/2011  E1.00 INCH       RUTLAND            VT   PUBLIC

            QUARTER-SIZED HAIL

0937 AM     HAIL             TYSON                   43.46N  72.70W
06/09/2011  E0.75 INCH       WINDSOR            VT   PUBLIC

            HALF INCH TO PENNY HAIL ON THE NORTH END OF LAKE RESCUE

0941 AM     HAIL             CAVENDISH               43.38N  72.61W
06/09/2011  E0.50 INCH       WINDSOR            VT   PUBLIC

1230 PM     HAIL             3 ESE NEWCOMB           43.96N  74.11W
06/09/2011  E0.75 INCH       ESSEX              NY   TRAINED SPOTTER

0100 PM     HAIL             OLMSTEDVILLE            43.77N  73.92W
06/09/2011  E0.50 INCH       ESSEX              NY   TRAINED SPOTTER

0110 PM     HAIL             SCHROON LAKE            43.84N  73.76W
06/09/2011  E0.75 INCH       ESSEX              NY   POST OFFICE

            DIME-SIZED HAIL

0130 PM     TSTM WND DMG     WESTPORT                44.18N  73.44W
06/09/2011                   ESSEX              NY   LAW ENFORCEMENT

            TREES ON POWER LINES ON YOUNGS ROAD

0142 PM     TSTM WND DMG     GRANVILLE               43.98N  72.85W
06/09/2011                   ADDISON            VT   LAW ENFORCEMENT

            TREES DOWN BLOCKING POST OFFICE HILL ROAD

0203 PM     TSTM WND DMG     RANDOLPH                43.93N  72.67W
06/09/2011                   ORANGE             VT   LAW ENFORCEMENT

            TREES DOWN BLOCKING CROCKER ROAD

0214 PM     HAIL             PROCTOR                 43.66N  73.04W
06/09/2011  E1.00 INCH       RUTLAND            VT   PUBLIC

            QUARTER-SIZED HAIL

0215 PM     HAIL             WINOOSKI                44.49N  73.19W
06/09/2011  E0.75 INCH       CHITTENDEN         VT   PUBLIC

            PENNY-SIZED HAIL

0216 PM     HAIL             ESSEX JUNCTION          44.49N  73.11W
06/09/2011  E0.25 INCH       CHITTENDEN         VT   PUBLIC

            PEA-SIZED HAIL ON SUSIE WILSON ROAD

0220 PM     TSTM WND DMG     RUTLAND                 43.61N  72.98W
06/09/2011                   RUTLAND            VT   LAW ENFORCEMENT

            NUMEROUS TREES AND POWER LINES DOWN

0230 PM     TSTM WND DMG     THETFORD CENTER         43.83N  72.25W
06/09/2011                   ORANGE             VT   LAW ENFORCEMENT

            NUMEROUS TREES DOWN IN THETFORD

0230 PM     TSTM WND DMG     FAIRLEE                 43.91N  72.14W
06/09/2011                   ORANGE             VT   LAW ENFORCEMENT

            NUMEROUS TREES DOWN

0230 PM     TSTM WND DMG     STRAFFORD               43.87N  72.38W
06/09/2011                   ORANGE             VT   LAW ENFORCEMENT

            MULTIPLE REPORTS OF TREES DOWN BLOCKING ROADS

0245 PM     HAIL             5 ENE WEST BOLTON       44.47N  72.81W
06/09/2011  E0.88 INCH       LAMOILLE           VT   PUBLIC

            NICKEL SIZE HAIL

0300 PM     TSTM WND GST     2 WSW WINDSOR           43.47N  72.43W
06/09/2011  M59 MPH          WINDSOR            VT   PUBLIC

&&

EVENT NUMBER BTV1100286 BTV1100287 BTV1100290 BTV1100288 BTV1100289
BTV1100291 BTV1100294 BTV1100295 BTV1100296 BTV1100297 BTV1100298
BTV1100299 BTV1100304 BTV1100303 BTV1100300 BTV1100302 BTV1100301
BTV1100305 BTV1100308 BTV1100309 BTV1100310 BTV1100307 BTV1100306

MUCCILLI
Local storm report, Jun 9, 4:15 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
415 PM EDT THU JUN 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0205 PM     TSTM WND DMG     1 ESE WINOOSKI          44.49N  73.17W
06/09/2011                   CHITTENDEN         VT   NWS EMPLOYEE

            TREE DOWN ON I-89 SOUTH

&&

EVENT NUMBER BTV1100311

MUCCILLI

The office that day

Everything else NWS Burlington, VT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 9:28 PM EDTSevere Thunderstorm WarningBTVSt. Lawrence62 min
Jun 9, 1:47 AM EDTSpecial Weather StatementBTVClinton, Essex, Franklin58 min
Jun 9, 2:56 AM EDTSpecial Weather StatementBTVClinton64 min
Jun 9, 4:41 AM EDTAreal Flood AdvisoryBTVEssex9 min
Jun 9, 4:49 AM EDTFlash Flood WarningBTVEssex3 hr
Jun 9, 7:10 AM EDTSpecial Weather StatementBTVEssex65 min
Jun 9, 8:16 AM EDTSevere Thunderstorm WarningBTVEssex59 min
Jun 9, 9:28 AM EDTSevere Thunderstorm WarningBTVEssex62 min
Jun 9, 12:09 PM EDTSevere Thunderstorm WarningBTVEssex66 min
Jun 9, 5:15 PM EDTSevere Thunderstorm WarningBTVClinton, Essex60 min

Nearby

Severe Thunderstorm Warnings in New York, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.